- Torsades de pointes is a polymorphic ventricular tachycardia that can cause syncope and lead to sudden cardiac death. This arrhythmia is initiated by early afterdepolarizations in the setting of prolonged ventricular repolarization, manifesting as QT prolongation on the 12-lead electrocardiogram (ECG).1 Common risk factors include QT-prolonging medications, electrolyte disturbances, bradycardia, and certain inherited genetic mutations.2 We report a case of torsades de pointes that occurred shortly after vaccination for COVID-19.
- Coronavirus disease 2019 (COVID-19), the illness caused by severe acute respiratory syndrome coronavirus 2 (SARS-CoV-2), involves other body organs besides the lungs. In recovered patients, post-acute sequelae of COVID-19 may include dysautonomia, in which changes in functioning of ≥1 components of the autonomic nervous system (ANS) adversely affect health. This viewpoint focuses on the dysautonomia postural tachycardia syndrome (POTS).
- The pandemic caused by novel coronavirus (SARS-CoV-2) has had an enormous impact on the health and economy of the entire world.1 The total numbers of cases and fatalities continue to rise and the mortality rate is currently estimated to be 1%–5%.2 Of the multiple symptoms and clinical findings that have been attributed to COVID-19 infection, fever and cough are the most common,3 and significance in terms of widespread screening has been defined as temperatures ≥100.5°F/38°C.4 Cardiac injury and cardiac mortality have also become part of the emerging clinical picture of COVID-19,4–6 and this raises the prospect of how to use implantable devices such as implantable cardiac monitors (ICMs) to aid in the screening or triage of suspected patients.